MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR
Model Number 8675324
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility has informed richard wolf gmbh an issue regarding a internal sheath resectoscope 24fr, part id: 8675324, serial # (b)(6).According to the received information, "during surgery, sudden shearing off of an approx.1 cm long cylindrical foreign body corresponding to the inside of the resectoscope shaft.Due to incorrect use of the snare resection, this defect was only detected optically afterwards.The foreign body was then removed endoscopically with grasping forceps.By changing the surgical technique, the patient could be treated with a prolonged surgical time as initially.".
 
Additional Manufacturer Narrative
Internal sheath resectoscope 24fr 8675324, batch # 1452559 was manufactured on 07/22/2020.The batch consisted of (b)(4) pieces.No issue was identified during production and no further complaints were received from the reported batch.
 
Additional Manufacturer Narrative
The user reported that during surgery, an approximately 1 cm long cylindrical part corresponding to the inside of the resectoscope shaft was suddenly sheared off.Due to improper use of the resection snare, this defect was visually detected only after the fact.The foreign body was then removed endoscopically with grasping forceps.With a change in surgical technique (to resectoscopy), the patient could be treated as originally with extended surgical time.During the inspection, it was noted that the insulating insert had a clearly visible notch on the distal outer edge, indicating prior user damage to the ceramic sleeve that caused the loss during the surgery.The internal shaft for resectoscope 24fr, part id: 8675324, from batch 1452559, consisting of (b)(4) pieces, was produced on (b)(6) 2020, the production data shows no abnormalities.One inner shaft from this batch was sold to srh kliniken landkreis sigmaringen on (b)(6) 2020.In the associated instructions for use ga-d366 / en / int / v1.0 / 2020-12, which was valid at the time of delivery, reference is made in chapter 9 "tests" to visual and functional tests and in chapter 10 "use" to the limited stability of the products.Due to the visible notch on the distal outer edge, the device should have been sorted out and should not been used.Possible hazards were classified as acceptable in the risk assessment d3 rev.04 "reusable manholes, pipes" and considered with the corresponding extent of damage and probability of occurrence.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key17240803
Report Number9611102-2023-00039
Device Sequence Number4834405
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8675324
Device Catalogue Number8675324
Device Lot Number1452559
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown